Wisconsin, 2001

Damaging Wind in Wisconsin, June 11, 2001

June 11, 2001 · NWS DLH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 11, 1:50 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 11, 1:50 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
250 PM CDT MON JUN 11 2001

FORECAST FOCUS WILL BE SEVERE THREAT THIS EVENING...THEN CONVECTION
THROUGH REMAINDER OF FORECAST PERIODS.

ETA AND AVN IN DECENT AGREEMENT...AND FOLLOWED THE ETA FOR MOST OF
DETAILS.

STRONGEST CELLS LOCATED IN SOUTHWEST CWA. SHOWERS FURTHER NORTH.
AIRMASS HEATED UP EARLIER THIS AFTERNOON...WITH TEMPERATURES IN THE
UPPER 70S TO LOWER 80S. BLOWOFF AND SHOWERS HAVE SINCE COOLED THEM
OFF...EXCEPT IN NORTHWEST WISCONSIN. 30KT FLOW SEEN AT THE WDL
PROFILER AT 850MB. THIS FEED OF HIGHER THETA-E AIR...AS WELL AS
UPPER LEVEL DIVERGENCE WILL KEEP THREAT OF STORMS IN FORECAST THIS
EVENING. BEST CHANCE FOR SEVERE WILL BE ACROSS SOUTHERN ZONES.
STORMS STARTING TO FIRE IN EVEN JUICIER AIR ACROSS SOUTHERN
MINNESOTA...AND THIS MAY ROB OUR STORMS OF SOME ENERGY AND MOISTURE.
WILL TIME ENDING OF CONVECTION WITH 850MB TROUGH...WHICH WOULD PUT
FAR WESTERN ZONES IN ACTION ONLY INTO EARLY EVENING...AND EASTERN
ZONES TIL SHORTLY AFTER MIDNIGHT.

BRIEF BREAK IN THE ACTION TUESDAY...EXCEPT SOUTHERN ZONES IN THE
AFTERNOON. BETTER SHOT AT RAIN COMES TUESDAY NIGHT WITH LIFTING
WARM FRONT.

USED GUIDANCE...EXCEPT WENT A LITTLE WARMER ON WEDNESDAY IN
NORTHWEST WISCONSIN...WHERE THERE MAY BE MORE SUN THAN MODELS
FORECAST.

.DLH...NONE.

MELDE

In the hours before

Special weather statement, Jun 11, 11:36 AM CST, 4 hours 34 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1236 PM CDT MON JUN 11 2001

...SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS INTO
THIS EVENING...
THREAT...
LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO.

DISCUSSION...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS FAR SOUTHERN CASS...CROW WING...PINE...BURNETT...
WASHBURN...SOUTHERN SAWYER AND AITKIN COUNTIES. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHEAST MINNESOTA
AND NORTHWEST WISCONSIN AS WELL. LOW PRESSURE IN EASTERN SOUTH DAKOTA
WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE THE
THUNDERSTORMS THROUGHOUT THIS AFTERNOON AND EVENING. THERE HAS BEEN
MANY REPORTS OF LARGE HAIL AND DAMAGING WIND IN EASTERN NORTH DAKOTA
AND WESTERN MINNESOTA THIS MORNING. THE THREAT FOR SEVERE WEATHER
WILL BE INCREASING THROUGHOUT THE AFTERNOON...ESPECIALLY SOUTH OF A
WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE.

SPOTTER ACTIVATION...
SEVERE SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
EVENING.

MELDE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Burnett

When
June 11, 4:10 PM CST
Where
Burnett County, Siren
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
45.783, -92.383

The strong winds cause widespread tree damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255334.